Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online
Ask a Urologist   »  

Have Cellulite diseases. Foot swollen and red. Having pain. Taking Sulfameth. Is it the right medicine?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
Dear Doctor XXXXXXX
I have my 96 year old neighbor, XXXXXXX with Cellulite diseases. His left foot is swollen,red and he had pain. Doctor from Montefior Group in the Bronx, change his antibiotic 3 times, lately he is taking SULFAMETH/TRIMETH DS TAB, 1 TAB TWICE A DAY for the second time, because the infection still in his left leg. Do you think he is getting the right medicine?
Posted Sat, 24 Aug 2013 in Urinary and Bladder Problems
Answered by Dr. M Y Shareef 29 minutes later
Hi XXXXX! I am Dr Shareef, a general surgeon answering your query.

So far as his recurrent cellulitis is concerned, I would like to know if Mr David's blood sugar level is monitored or not. Increased blood sugar is one of the reason for non response of the antibiotics.

I would suggest foot elevation as one of the prime treatment for him as an adjunct to his treatment for cellulitis apart from the antibiotics which are usually prescribed to control infection. Also you can discuss with his doctor about a Doppler ultrasound for the vessels in his leg.

I would request you to let me have the reports of any other investigations done so far for his cellutis.

Just for your information, long term treatment with amlodepine may give rise to dependent pedal edema in some, which might be giving rise to such chronic infections. However, do not discontinue the drugs without taking advice of the treating doctor.

On his urinary/prostate problem, I hope the treating doctors must have done a serum prostate specific antigen test for him to exclude other pathology in the prostate.

Awaiting your response with the above details to opine further on his condition. Thanks and good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor